Discussions By Condition: Medical Stories

Has anyone had these symptoms?

Posted In: Medical Stories 4 Replies
  • Posted By: Anonymous
  • April 5, 2008
  • 08:45 PM

My medical dilemma started about 10 months ago, although it may have started before that and the symptoms were just not as severe.
In June 2007 I started to get small hives, only one and about once per week. The hives started around my belt line, so initially I thought I was possibly allergic to the elastic on my pants or underwear. I took antihistamines (Areus) and the hives would go away within a couple of days.
Then one morning I awoke with an itchy scrotum. I had a shower and went to work, but about 2 hours later in the bathroom noticed that I had a very swollen scrotum and the itching was quite severe. I went straight to the Dr.'s office at a walk in clinic and the Dr there said it was a heat rash and sent me home with some creme. I went home and applied the creme, but the swelling and redness was spreading up towards my navel area. I went to another walk in clinic and this time the Dr. took me more serious and gave me 50mg Prednisone and antihistamine. I went home and relaxed and again within a day the swelling went down and things were normal again.
I had the scrotum swell on me one more time about a month later and have had hives in various parts of my body, usually one at a time and lasting a day or 2. I have been to an allergy specialist, he has said it is chronic hives. I have also had many blood tests all come back normal.
One other thing that is occurring is that every time I have blood drawn, the arm that has the needle put in swells and developed a hive within hours and lasts again about 2 days. This is very frustrating as I am still getting blood tests and every time, I end up with a swollen, red, itchy arm. The redness grows from the middle of my arm to the wrist and as well up my arm. Is this normal with Chronic hives, to get a reaction from a needle?
I have also noticed that I get run down and slightly depressed during an outbreak. And I am seeming to get sick more easily. For instance, I had a cold/flu (cough) at the beginning of Feb/08. It lasted about 10 days and I got a swollen (hive) hand out of it too. I then was feeling better, but still have the cough and then now in the last 10 days have been very sick again with the flu/cold symptoms.
My Dr has just sent away blood to test for Lyme, but the Dr.s all seem baffled too.
Does anyone have advise, clues or experienced similar symptoms?

Reply Flag this Discussion

4 Replies:

  • sounds like herpes 2 to me..go back and suffer through another round of blood tests...
    Monsterlove 2,921 Replies Flag this Response
  • Ask your Dr. or a Rheumatologist to check for Henoch-Schoenlein Purpura. You do not mention the rash and swelling on your feet and legs so it is only a remote possibility. The reaction to a needle can indicate Behcet's disease but you do not mention ulcers on mouth and other private places. Good luck.
    Anonymous 4 Replies
    • October 4, 2008
    • 09:50 PM
    • 0
    Flag this Response
  • well, still sounds like herpes..
    Monsterlove 2,921 Replies
    • October 5, 2008
    • 02:32 AM
    • 0
    Flag this Response
  • Is is just your genital area that suddenly swells? Parts of My face would randomly swell xget hives and it took forever but i was finally diagnosed with angiodema. I took predinisone when it happened and antihistimines daily for probably almost a year, and then stopped because it was causing anxiety. and it hasnt really happened since! Just a thought. Ask your dr about it.
    Anonymous 42,789 Replies
    • February 5, 2009
    • 05:00 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?